EconPapers    
Economics at your fingertips  
 

Using M-type smoothing splines to estimate the spectral density of a stationary time series

Eva Ferreira ()

Statistics & Probability Letters, 1998, vol. 38, issue 2, 197-205

Abstract: An important problem in time series is the estimation of the spectral density or spectrum of a stationary process. In this paper we propose to use an M-type smoothing spline to estimate the spectrum. We derive some general results for these type of estimators which allow us to choose the optimal M-type spline in some asymptotical sense. Applying the theoretical results to our objective, the estimation of the spectrum, the selected estimator improves the classical estimation with least-squares splines.

Keywords: Spectral; density; Splines; M-type; splines; Smoothing; parameter (search for similar items in EconPapers)
Date: 1998
References: View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0167-7152(98)00011-X
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:stapro:v:38:y:1998:i:2:p:197-205

Ordering information: This journal article can be ordered from
http://www.elsevier.com/wps/find/supportfaq.cws_home/regional
https://shop.elsevie ... _01_ooc_1&version=01

Access Statistics for this article

Statistics & Probability Letters is currently edited by Somnath Datta and Hira L. Koul

More articles in Statistics & Probability Letters from Elsevier
Bibliographic data for series maintained by Haili He ().

 
Page updated 2020-11-11
Handle: RePEc:eee:stapro:v:38:y:1998:i:2:p:197-205